To Richvank can you explain this / methylation reaction?

Discussion in 'Fibromyalgia Main Forum' started by Wolverine, Jul 7, 2008.

  1. Wolverine

    Wolverine Member

    Hi Rich / all.

    Something you may be able to help me with.. ever since i got CFS/Fibro in 00/01, all my allergies and skin problems from childhood/teens came back with a vengance. Intolerance to nearly everything, immune response on allergy testing to many foods/airbourne particles, severe MCS, allergic ashtma, etc.

    I wondered if you might know what this strange reaction is. I take Sam-e sometimes, as it can help me a fair bit with quite a few symptoms. However, i can't take it daily as if i do, within about a week, i start breaking out in very small pimple like sores on face and chest, but they are itchy and yellowish in colour, and they weep a thin yellowish liquid (Sulphur?). The spots go away within a couple of days of stopping Sam-e.

    Very strange.. any ideas on what might be happening there?

    Thanks. ~Chris.
  2. marti_zavala

    marti_zavala Member

    and you are getting the die off seeping through your skin? I could never take SAMe due to the sulfur issues so I am not familiar with it and its capabilities.

    I wonder if a doctor would be willing to do a skin scraping to see if they can identify what you are excreting? (I am thinking bugs not chemicals).

    Anyway, it's bumped too.
  3. Wolverine

    Wolverine Member

    Interesting. Yeah im not sure, but i really don't think it's 'bugs' although possible. Its a very thin clear yellow liquid - VERY sulphur like. I know for a fact that my liver detoxes about 10x less than normal (had the functional liver detox profile) so I duno this may hold some significance.

    Thanks again.
  4. Wolverine

    Wolverine Member

  5. richvank

    richvank New Member

    Hi, Chris.

    I suspect that your intake of sulfur metabolites is more than your body can excrete in the normal way. Normally, excess sulfur metabolites flow down the transsulfuration pathway to cysteine and are then oxidized and form sulfite. The sulfite is oxidized to sulfate, and the excess is excreted in the urine.

    If this system receives more than it can handle, the excess may be excreted via the skin.

    Quite a few years ago, I was experimenting with taking large amounts of sulfur metabolites, and I found that I sweated yellow sweat into my pillow while I was sleeping. So I think something like that may be what happens to you.